Has anyone experience with this medication?
My gastroenterologist keeps swearing up and down that its effect on BG would be minimal, but since he also referred to my T1D as 'you have that severe kind of diabetes, right?' I have my doubts about his expertise in this area.
Here's the Mayo Clinic drug and supplement link for Budesonide (oral route). Apparently there's also an inhaled version.
Under the other medical problems your doctor should be aware of is diabetes. Here's a cut and paste from that section:
Other Medical Problems
The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:
Diabetes, or a family history of or
This drug is a steroid, a known cause of insulin resistance leading to hyperglycemia. Does the prescribing doctor know about this? It could be that the drug will do you more good than harm and he's weighed this prospect. I am not a doctor.
The drug also warns about the possible allergic reaction known as anaphylaxis, a potentially fatal condition. I don't mean to alarm and your risk is probably small but if you've ever had allergic reactions to bee stings, I would be cautious.
I recommend that you read through the entire Mayo listing for this drug.
Good luck. GI problems are no fun! I hope you feel better soon.
When I came across the term "anaphylaxis," I did a google search and saw that one cause of anaphylaxis is an allergic reaction to bee stings. I figured that if you have had this kind of allergic reaction and the Budesonide Rx info warns of this possibility then perhaps you should take note.
No, the Budesonide Mayo info does not connect the two. That's my doing and may have absolutely no connection in fact. Sorry for the confusion.
This is why doctors hate the internet! At least they have to be more on their toes. Win-win.